Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 30, 2000, 4:31 PM EDT for Randolph County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 30, 2000, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Randolph County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 302033
FFWRLX
WVC083-302330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT SUN JUL 30 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN WEST VIRGINIA...
* UNTIL 730 PM EDT...
* AT 431 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY IN RANDOLPH
COUNTY. THESE THUNDERSTORMS WERE MOVING SLOWLY TO THE
NORTHEAST. RADAR ESTIMATES THAT SOME LOCATIONS WEST OF BEVERLY
AND ELKINS HAVE RECEIVED OVER ONE AND HALF INCHES OF RAINFALL
IN AN HOUR.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE ELKINS.
<<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3896 7938 3903 7979 3894 8009 3874 8014
3875 8023 3869 8027 3854 8016 3841 8022
3856 7987 3875 7978 3869 7973 3868 7962
3878 7951 3889 7952What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:59 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 30, 3:59 PM EDT, 32 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-310830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 359 PM EDT SUN JUL 30 2000 PERSISTENCE FORECAST RULES FOR THE NEXT FEW DAYS. WILL GRADUALLY SLACK OFF ON THE POPS INTO THE MIDDLE OF THE WEEK AS UPPER LEVEL SYSTEM DISSIPATES TO THE WEST. WILL GO PERSISTENCE WITH TEMPERATURES THE NEXT 36 HOURS AND A BIT WARMER ON TUESDAY. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BELK
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:44 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 16 min |
| Jul 29, 8:58 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 47 min |
| Jul 29, 9:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 27 min |
| Jul 29, 9:45 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 30 min |
| Jul 29, 9:54 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 51 min |
| Jul 29, 10:46 PM EDT | Flash Flood Warning | RLX | Cabell, Lincoln, Putnam | 3 hr |
| Jul 29, 10:58 PM EDT | Flash Flood Warning | RLX | Jackson | 3 hr |
| Jul 30, 4:09 PM EDT | Flash Flood Warning | RLX | Webster | 3 hr |
| Jul 30, 5:15 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Jul 30, 5:49 PM EDT | Flash Flood Warning | RLX | Logan | 3 hr |
| Jul 30, 5:52 PM EDT | Flash Flood Warning | RLX | Boone | 3 hr |
| Jul 30, 6:05 PM EDT | Flash Flood Warning | RLX | Braxton | 3 hr |
| Jul 30, 6:12 PM EDT | Flash Flood Warning | RLX | Raleigh, Wyoming | 3 hr |
| Jul 30, 6:27 PM EDT | Flash Flood Warning | RLX | Kanawha, Roane | 3 hr |
| Jul 30, 7:03 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Jul 30, 7:12 PM EDT | Flash Flood Warning | RLX | Harrison | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.